U.S. doctors online nowAsk doctors free
United Kingdom
A 19-year-old male asked:

I have mdd and i have lost all sense of taste. everything taste like cardboard. is this normal or is it a medication side effect?

1 doctor answer1 doctor weighed in
Dr. Lynne Weixel
Clinical Psychology 36 years experience
Possible Nocebo: There was research that linked such medication (and others) to taste/smell impairment. It was before many new drugs were marketed. Also the conditions themselves have been linked to loss. But, whatever - you might be affected in part by the expectancy and that matters too. I'd imagine it possible that a switch to psychotherapy and perhaps a different drug is a good idea for you. Belief matters!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 19, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.